MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-107; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-107; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448607
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma /510(k)#: k020322, k021954, k023273, k023301, k024152, k030677, k031306, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050089, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k070809, k082538, k082852, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ pmic/id-107 a patient urine isolate (staphylococcus aureus) was misidentified as staphylococcus epidermidis.The user also noted qc and surveillance failures as well.No health impact or consequence reported.Report 3 of 4.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for misidentification when using phoenix panel pmic/id-107 (catalog number 448607) batch number 5042795.The customer returned isolates and phoenix generated lab reports for the investigation.The customer noted misidentifications of staphylococcus aureus (b)(6) as staphylococcus epidermidis and corynebacterium xerosis and staphylococcus saprophyticus as staphylococcus epidermidis when using the complaint batch.To investigate, panels of the complaint batch and control panels from the same material but different batch were tested using in house and customer returned isolates s.Aureus 848282, s.Saprophyticus es-02, s.Aureus (b)(6) and s.Saprophyticus pos 59 on a phoenix m50 machine and evaluated for identification results.The panels tested identified their inoculated isolates correctly, this complaint is not confirmed.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information: h11.Investigation summary: this complaint is for misidentification when using phoenix panel pmic/id-107 (catalog number 448607) batch number 5042795.The customer returned isolates and phoenix generated lab reports for the investigation.The customer noted misidentifications of staphylococcus aureus a25923 as staphylococcus epidermidis and corynebacterium xerosis and staphylococcus saprophyticus as staphylococcus epidermidis when using the complaint batch.It is to be noted that this is the second version of the investigation summary for the same complaint, as the initial revision had incomplete investigation results.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed and no trends were identified associated with this defect.Waters advanced diagnostics (formerly bd diagnostic solutions) will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.To investigate, panels of the complaint batch and control panels from the same material but different batch were tested using in house and customer returned isolates s.Aureus 848282, s.Saprophyticus es-02 and s.Aureus 7147 on a phoenix m50 machine and evaluated for identification results.The panels tested identified their inoculated isolates correctly.This complaint is not confirmed.For further analysis, waters advanced diagnostics (formerly bd diagnostic solutions) r&d performed testing on 77 internal s.Saprophyticus strains, along with 55 s.Saprophyticus strains externally sourced from international health management associates (ihma).Of these 132 strains tested, 90% identified s.Saprophyticus as expected, with only 4 strains incorrectly reporting as s.Aureus.Additionally, r&d tested api survey s.Saprophyticus es-02 on 7 panels for identification results.6 of the 7 panels tested returned s.Aureus identifications, with only 1 panel reporting the correct id.Waters advanced diagnostics (formerly bd diagnostic solutions) r&d concludes that there is no significant misidentification issue with the gram-positive system for this expected id, and no further action will be taken at this time.Waters advanced diagnostics (formerly bd diagnostic solutions) will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.

Brand Name
BD PHOENIX¿ PMIC/ID-107
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23006370
Report Number1119779-2025-04961
Device Sequence Number16073414
Product Code LON
UDI-Device Identifier30382904486076
UDI-Public(01)30382904486076(17)260210(10)5042795
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/10/2026
Device Catalogue Number448607
Device Lot Number5042795
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/24/2025
02/11/2026
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/06/2025
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown